Colorado, 2004

Hail in Colorado, May 10, 2004

May 10, 2004 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 10, 7:37 PM MST, 1 hour 3 minutes earlier.

Area forecast discussion, May 10, 7:37 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT MON MAY 10 2004

.DISCUSSION...WHEN UPDATED ZONES EARLIER FOR NEW WATCH IN COLORADO...
DID TWEEKING OF SOME OF THE ELEMENTS. RUC WAS DOING WELL ON WINDS AND
DEWPOINTS...SO UPDATED WITH IT. BASED ON DEWPOINTS AND WINDS...
CURRENT MINS LOOKED OKAY. HOWEVER...DID SOME ADJUSTMENT ON THE HOURLY
TRENDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

BULLER
Hazardous weather outlook, May 10, 11:28 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1228 PM MDT MON MAY 10 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
THE TRI STATE AREA. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON NEAR
THE FRONT RANGE OF THE ROCKIES AND SPREAD EASTWARD ACROSS THE
PLAINS...REACHING FAR EASTERN COLORADO AFTER 6 PM MDT...AND MOVING
INTO THE REMAINDER OF THE TRI STATE AREA THIS EVENING. SUFFICIENT
MOISTURE AND WIND SHEAR WILL BE PRESENT OVER EASTERN COLORADO TO
SUPPORT SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND EVEN TORNADOES. FURTHER EAST...WIND
SHEAR WILL RELAX AND THE SEVERE THREAT WILL BE SOMEWHAT
SUPPRESSED...BUT LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE
NEAR THE STRONGER STORMS. THUNDERSTORM ACTIVITY WILL DIMINISH BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTH WINDS WILL DEVELOP OVERNIGHT TONIGHT AND INTO TUESDAY
MORNING...AND A WIND ADVISORY WILL LIKELY BE REQUIRED ON TUESDAY FOR
WINDS SUSTAINED AT 30 MPH AND GUSTING TO 45 MPH.

THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND EVENING AND AGAIN
WEDNESDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE. A SLIGHT CHANCE FOR A FEW
THUNDERSTORMS ALSO EXISTS THURSDAY AND FRIDAY AFTERNOONS WITH THE
MAIN THREAT BEING CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

DLF/JDK

In the hours before

Special weather statement, May 10, 5:12 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT MON MAY 10 2004

KSZ001>004-013>016-027>029-041-042-110500-
CHEYENNE KS-DECATUR KS-GOVE KS-GRAHAM KS-GREELEY KS-LOGAN KS-
NORTON KS-RAWLINS KS-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR NORTHWEST KANSAS THIS
EVENING...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL OF NORTHWEST KANSAS THROUGH 11 PM MDT (MIDNIGHT CDT).

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 10, 6:30 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT MON MAY 10 2004

COZ090>092-110500-
CHEYENNE COUNTY CO-KIT CARSON COUNTY CO-YUMA COUNTY CO-

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN COLORADO
THROUGH THIS EVENING...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR EAST CENTRAL COLORADO THROUGH 11 PM MDT. THE COUNTIES INCLUDED IN
THIS WATCH ARE KIT CARSON...YUMA AND CHEYENNE COLORADO. THIS WATCH
REPLACES THE PREVIOUS WATCH.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 10, 6:43 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             7 SSE SELKIRK           38.38N 101.49W
05/10/2004  0.75 INCH        WICHITA            KS   PUBLIC

&&

TAS
Local storm report, May 10, 6:54 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 SE SELKIRK            38.45N 101.51W
05/10/2004  1.00 INCH        WICHITA            KS   PUBLIC

&&

TAS

The radar

The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 03:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
May 10, 8:40 PM MST
Where
Yuma County, Yuma
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -102.717

Hail 3.5 inches deep between Yuma and Otis.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402593.